Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 64, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 14, 2006, 1:33 PM EDT for Stokes County, North Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2006, 1:33 PM EDT (17:33 UTC)
- Expired
- May 14, 2006, 2:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Stokes County, NC
The radar
The Roanoke radar (KFCX), 72 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 1:40 PM EDT | HAIL 0.75 | Danbury, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 12:37 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 141733
SVRRNK
NCC169-141830-
/O.NEW.KRNK.SV.W.0064.060514T1733Z-060514T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
133 PM EDT SUN MAY 14 2006
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 230 PM EDT
* AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR CAPELLA...OR ABOUT NEAR DANBURY...AND MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAPELLA...
DANBURY...
LAWSONVILLE...
DILLARD...
PRESTONVILLE...
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3638 8043 3624 8028 3630 8011 3637 8005
3642 8002 3655 8015
$$
KK4 follow-up statements
000
WWUS51 KRNK 141740
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
141 PM EDT SUN MAY 14 2006
NCC169-141830-
/O.CON.KRNK.SV.W.0064.000000T0000Z-060514T1830Z/
STOKES NC-
141 PM EDT SUN MAY 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR STOKES COUNTY...
AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR MEADOWS...OR ABOUT NEAR DANBURY...MOVING
NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DILLARD...PRESTONVILLE AND SANDY RIDGE
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3638 8043 3624 8028 3630 8011 3637 8005
3642 8002 3655 8015
$$
KK000
WWUS51 KRNK 141800
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
200 PM EDT SUN MAY 14 2006
NCC169-141830-
/O.CON.KRNK.SV.W.0064.000000T0000Z-060514T1830Z/
STOKES NC-
200 PM EDT SUN MAY 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR STOKES COUNTY...
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR PRESTONVILLE...OR ABOUT NEAR SANDY
RIDGE...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3638 8043 3624 8028 3630 8011 3642 8002
3655 8015
$$
KK000
WWUS51 KRNK 141811
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
211 PM EDT SUN MAY 14 2006
NCC169-141830-
/O.CON.KRNK.SV.W.0064.000000T0000Z-060514T1830Z/
STOKES NC-
211 PM EDT SUN MAY 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR STOKES COUNTY...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR SANDY RIDGE...MOVING NORTHEAST AT 25 MPH.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3638 8043 3624 8028 3630 8011 3642 8002
3655 8015
$$
KK000
WWUS51 KRNK 141823
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
222 PM EDT SUN MAY 14 2006
NCC169-141832-
/O.EXP.KRNK.SV.W.0064.000000T0000Z-060514T1830Z/
STOKES NC-
222 PM EDT SUN MAY 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR STOKES COUNTY WILL EXPIRE AT
230 PM EDT...
THE THUNDERSTORM HAS WEAKEN BELOW SEVERE LIMITS AND MOVED NORTHEAST
INTO HENRY COUNTY. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON AND THIS EVENING.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3638 8043 3624 8028 3630 8011 3642 8002
3655 8015
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 12:44 PM EDT, 49 minutes earlier.
Area forecast discussion, May 14, 12:44 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1244 PM EDT SUN MAY 14 2006 .SHORT TERM /REST OF TODAY/... UPDATING THE ZONES FOR SEVERE THUNDERSTORM WATCH 350 UNTIL 800 PM EDT. BUMPED UP POPS IN THE EAST AS WELL. && .PREV DISCUSSION... (ISSUED 1007 AM EDT SUN MAY 14 2006) SHORT TERM /REST OF TODAY/... KFCX 88D HAS RETURNED TO NORMAL OPERATIONS. LOOKS LIKE A RATHER BUSY AFTERNOON IN STORE AS LARGE UPPER LOW PUSHES SECONDARY FRONTAL ZONE AND ASSOCIATED TRIPLE POINT WAVE INTO THE AREA. INIT S/W OVER SW VA CAUSING BAND OF EASTERN CONVECTION SHOULD CONTINUE TO ROTATE EAST ALLOWING A BRIEF BREAK LATE THIS MORNING BEFORE COVERAGE INCREASES AHEAD OF THE BOUNDARY. CURRENT CLEARING IN WAKE OF FIRST CONVECTION WILL ONLY LEAD TO ENHANCED INSTABILITY/LAPSE RATES AS UNCAPPED MODIFIED RAOBS SHOW 1-2K CAPES ESPCLY SOUTH/EAST WHERE INTERACTION WITH DEEPER RH SHOULD BE BEST. THIS ALSO DEPICTED BY LATEST RUC/NAM WHICH INDICATE GOOD DIFFLUENCE EASTERN HALF JUST NORTH OF THE JET CORE. LOW WET BULBS/FREEZING LEVELS SUPPORT HAIL PRODUCERS WITH ABOUT ANY ORGANIZED CORE GIVEN COLD 5H TEMPS...SO MAY INCLUDE MENTION IN ZFP. OTRW WILL LIKELY STAY CLOSE TO GOING POPS GIVEN DYNAMICS WITH HIEST CAT VALUES ACROSS THE NORTH/EAST WHERE BEST COVERAGE SHOULD END UP LATER ON. BRIEF PERIOD OF HEATING MAY ALSO ACT TO PUSH HIGHS WARMER THAN EXPECTED MOUNTAINS AND CLOSER TO WARMER MET MOS IN SPOTS. PREV DISCUSSION... (ISSUED 644 AM EDT SUN MAY 14 2006) AVIATION... ONE BAND OF WEAKENING SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THE AREA EARLY THIS MORNING...THEN THERE WILL BE A BREAK BEFORE ANOTHER ORGANIZED AREA OF STORMS MOVES IN AHEAD OF A FRONT LATE THIS MORNING AND THIS AFTERNOON. I HAVE INCLUDED A PERIOD OF HEAVIER SHOWERS WITH CB IN THE CLOUD GROUP FOR BLF...LWB AND ROA. FOR LYH AND DAN THE CHANCES OF THUNDERSTROMS IS HIGH ENOUGH THERE THAT I INCLUDED A 3 HOUR PERIOD WITH THUNDER. ANY OF THE STORMS TODAY WILL HAVE A POTENTIAL FOR LARGE HAIL SINCE THE FREEZING LEVEL WILL BE QUITE LOW. THE SHOWERS AND STORMS WILL BRING MVFR CONDITIONS THIS AFTERNOON TO ALL AIRPORTS...POSSIBLY SOME BRIEF PERIODS OF IFR IF HEAVIER STORMS PASS OVER THE AIRPORTS. LOOKS LIKE THE SHOWERS WILL END EARLY IN THE EVENING AND IF WE HAVE QUICK CLEARING...WILL BE A GOOD SETUP FOR FOG TO DEVELOP. I HAVE PUT FOG IN ALL OF THE TAFS...AND INCLUDED A PERIOD OF DENSE LIFR FOG AT LWB...LYH AND DAN TOWARD MORNING. PREV DISCUSSION... (ISSUED 343 AM EDT SUN MAY 14 2006) SHORT TERM /TODAY THROUGH TONIGHT/... CLOSED UPPER LOW IS OVER ILLINOIS EARLY THIS MORNING AND BEGINNING TO SHIFT SOUTHWARD AS STRONG JET ENERGY ROUNDS THE BASE OF THE TROUGH. THE LEFT EXIT REGION OF THIS JET EXTENDS INTO THE SOUTHERN APPLN MTNS AT THIS TIME...AND MODELS SHOW IT SHIFTING NORTH AND EAST TODAY AS THE JET CORE GETS MORE OF A CONCAVE BEND AS IT ROUNDS THE BASE OF THE TROUGH. THAT PUTS MUCH OF THE EASTERN PART OF THE FORECAST AREA IN THE FAVORED LEFT EXIT REGION- SO LOOKS LIKE THERE WILL BE PLENTY OF UPPER DYNAMICS AS THE OCCLUDED SFC FRONT WEST OF THE APPLNS MOVES THROUGH THE REGION TODAY. MAIN QUESTION IS IF WE WILL GET MUCH SUN AFTER THIS FIRST WAVE OF SHOWERS AND ISOLATED THUNDERSTORMS WEAKENS TOWARD DAYBREAK. CURRENT THINKING IS THAT WE WILL NOT SEE MUCH SUN...BUT SHOULD STILL GET MODERATELY UNSTABLE IN THE PIEDMONT WITH FAIRLY STEEP RATES HELPING TO REACH CAPES OF 1000 TO 1500 J/KG. THERE IS SUFFICIENT SHEAR FOR MULTICELL CLUSTERS OF STORMS...AND WITH FREEZING LEVELS AROUND 9000 FT LARGE HAIL WILL BE A THREAT...ALONG WITH A LESSER THREAT OF DAMAGING WINDS FROM SOME OF THE STRONGEST STORMS. WILL BE ISSUING A SEVERE WEATHER OUTLOOK THE PIEDMONTS AND FOOTHILLS OF SW VA/NW NC. I STAYED CLOSE TO MAV HIGH TEMPS FOR THE DAY- SEEMED A LITTLE WARM...BUT WITH JUST A LITTLE SUN WE SHOULD BE ABLE TO REACH THE LOWER 70S IN THE PIEDMONT. CONVECTION WILL BE SHIFTING NORTH AND EAST WITH THE OCCLUDED FRONT TONIGHT- KEPT THE HIGHEST POPS IN THE NERN CWA. LONG TERM /MONDAY THROUGH SATURDAY/... THE UPPER LOW WILL BE OVER THE SOUTHERN OHIO VALLEY. WE LOSE THE DEEP MOISTURE...BUT WE SHOULD SEE MORE SUN...WHICH WILL HELP WITH SFC HEATING AND BECOMING UNSTABLE ENOUGH FOR SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS MAINLY IN THE MTNS AND FOOTHILLS. THIS SAME PATTERN CONTINUES INTO TUESDAY AS THE OLD UPPER LOW SLOWLY LIFTS NORTHEAST INTO THE MID ATLANTIC REGION. A RAISED TEMPS A FEW DEGREES BOTH MONDAY AND TUESDAY IN THE PIEDMONT THINKING THERE WILL BE MORE SUN. NO CHANGES WERE MADE TO THE FORECAST BEYOND TUESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && 05
Hazardous weather outlook, May 14, 5:01 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 501 AM EDT SUN MAY 14 2006 NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-150915- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 501 AM EDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING IN THE FOOTHILLS AND PIEDMONT OF SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA. A COMBINATION OF COLD TEMPERATURES ALOFT...A STRONG UPPER LEVEL JET STREAM...AND DEEP MOISTURE ACROSS THE AREA WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON. THE FREEZING LEVEL IS LOW ENOUGH THAT A FEW OF THE STORMS ARE LIKELY TO PRODUCE PENNY SIZED OR LARGER HAIL. A FEW OF THE STORMS MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WIND GUSTS. IF WE SEE SOME BREAKS OF SUN THIS MORNING TO PRODUCE SURFACE HEATING...THEN STRONG STORMS MAY BE WIDESPREAD THIS AFTERNOON...PARTICULARLY IN SOUTH SIDE VIRGINIA AND THE NORTHWEST PIEDMONT OF NORTH CAROLINA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. NCZ001-002-018-VAZ007-009>020-WVZ042>045-150915- ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 501 AM EDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COMBINATION OF COLD TEMPERATURES ALOFT...A STRONG UPPER LEVEL JET STREAM...AND DEEP MOISTURE ACROSS THE AREA WILL PRODUCE SCATTERED THUNDERSTORMS TODAY. THE FREEZING LEVEL IS LOW ENOUGH THAT A FEW OF THE STORMS MAY PRODUCE PENNY SIZED OR LARGER HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JJ
In the hours before
Local storm report, May 14, 11:41 AM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1141 AM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL 6 NE SUGAR GROVE 36.33N 81.71W
05/14/2006 E0.75 INCH WATAUGA NC PUBLIC
DIME AND PENNY SIZED HAIL COVERING GROUND
1132 AM HAIL 3 SW RADFORD 37.10N 80.61W
05/14/2006 E0.88 INCH PULASKI VA PUBLIC
ON INTERSTATE 81 BETWEEN MILE MARKER 96 AND 102.
&&
RMGLocal storm report, May 14, 11:58 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1158 AM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM HAIL DUBLIN 37.12N 80.70W
05/14/2006 E0.25 INCH PULASKI VA PUBLIC
PEA SIZED HAIL COVERING GROUND.
1140 AM HAIL 2 S RADFORD 37.10N 80.57W
05/14/2006 E0.50 INCH MONTGOMERY VA PUBLIC
PEA TO MARBLE SIZED HAIL
1140 AM HAIL 1 E RADFORD 37.13N 80.55W
05/14/2006 E0.75 INCH CITY OF RADFORD VA PUBLIC
1147 AM HAIL 2 E RADFORD 37.13N 80.53W
05/14/2006 E1.25 INCH MONTGOMERY VA PUBLIC
&&
RMGLocal storm report, May 14, 12:09 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1209 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL JEFFERSON 36.42N 81.47W
05/14/2006 E1.00 INCH ASHE NC PUBLIC
1130 AM HAIL JEFFERSON 36.42N 81.47W
05/14/2006 E0.88 INCH ASHE NC PUBLIC
&&
RMGLocal storm report, May 14, 12:23 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1223 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL GALAX 36.67N 80.92W
05/14/2006 E0.50 INCH CITY OF GALAX VA PUBLIC
PEA TO MARBLE SIZED HAIL
1208 AM HAIL BOONE 36.21N 81.67W
05/14/2006 E1.00 INCH WATAUGA NC PUBLIC
&&
RMGLocal storm report, May 14, 12:27 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1227 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL GALAX 36.67N 80.92W
05/14/2006 E0.75 INCH CITY OF GALAX VA PUBLIC
1227 AM HAIL GALAX 36.67N 80.92W
05/14/2006 E0.88 INCH CITY OF GALAX VA PUBLIC
&&
RMGLocal storm report, May 14, 1:20 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
120 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM HAIL FERRUM 36.92N 80.02W
05/14/2006 E1.00 INCH FRANKLIN VA PUBLIC
&&
RMGThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 11:21 AM EDT | Severe Thunderstorm Warning | RNK | Watauga | 24 min |
| May 14, 11:41 AM EDT | Severe Thunderstorm Warning | RNK | Ashe | 49 min |
| May 14, 11:59 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 46 min |
| May 14, 12:38 PM EDT | Severe Thunderstorm Warning | RNK | Ashe | 20 min |
| May 14, 12:48 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 57 min |
| May 14, 1:28 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 62 min |
| May 14, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.